Table of Contents Author Guidelines Submit a Manuscript
Advances in Mathematical Physics
Volume 2017, Article ID 1535826, 14 pages
https://doi.org/10.1155/2017/1535826
Research Article

Numerical Solutions of Coupled Systems of Fractional Order Partial Differential Equations

1Department of Mathematics, Sun Yat-Sen University, Guangzhou, China
2Department of Mathematics, University of Malakand, Chakdara Dir (L), Khyber Pakhtunkhwa, Pakistan

Correspondence should be addressed to Kamal Shah; moc.liamg@804hahslamak

Received 26 May 2017; Revised 11 July 2017; Accepted 16 July 2017; Published 20 September 2017

Academic Editor: Rehana Naz

Copyright © 2017 Yongjin Li and Kamal Shah. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. W. Ibrahim, “Solutions to systems of arbitrary-order differential equations in complex domains,” Electronic Journal of Differential Equations, vol. 46, pp. 1–13, 2014. View at Google Scholar · View at MathSciNet
  2. K. B. Oldham, “Fractional differential equations in electrochemistry,” Advances in Engineering Software, vol. 41, no. 1, pp. 9–12, 2010. View at Publisher · View at Google Scholar · View at Scopus
  3. R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  4. G. Richards and P. R. R. Sarma, “Reduced order models for induction motors with two rotor circuits,” IEEE Transactions on Energy Conversion, vol. 9, no. 4, pp. 673–678, 1994. View at Publisher · View at Google Scholar · View at Scopus
  5. R. Katica, “Dynamics of multi-pendulum systems with fractional order creep elements,” Journal of Theoretical and Applied Mechanics, pp. 483–509, 2008. View at Google Scholar
  6. K. Shah, A. Ali, and R. A. Khan, “Numerical solutions of fractional order system of Bagley-Torvik equation using operational matrices,” Sindh University Research Journal, vol. 47, no. 4, pp. 757–762, 2015. View at Google Scholar
  7. R. Katica and S. Hedrih, “Fractional order hybrid system dynamics,” Proceedings in Applied Mathematics and Mechanics, vol. 13, pp. 25-26, 2013. View at Google Scholar
  8. K. Hedrih, “The transversal creeping vibrations of a fractional derivative order constitutive relation of nonhomogeneous beam,” Mathematical Problems in Engineering, Article ID 46236, 18 pages, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  9. Y. Hu, Y. Luo, and Z. Lu, “Analytical solution of the linear fractional differential equation by Adomian decomposition method,” Journal of Computational and Applied Mathematics, vol. 215, no. 1, pp. 220–229, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. H. Jafari and S. Seifi, “Solving a system of nonlinear fractional partial differential equations using homotopy analysis method,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 5, pp. 1962–1969, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. A. Saadatmandi and M. Dehghan, “Numerical solution of a mathematical model for capillary formation in tumor angiogenesis via the tau method,” Communications in Numerical Methods in Engineering with Biomedical Applications, vol. 24, no. 11, pp. 1467–1474, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. R. Metzler and J. Klafter, “Boundary value problems for fractional diffusion equations,” Physica A. Statistical Mechanics and its Applications, vol. 278, no. 1-2, pp. 107–125, 2000. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. R. Metzler and J. Klafter, “The random walk's guide to anomalous diffusion: a fractional dynamics approach,” Physics Reports. A Review Section of Physics Letters, vol. 339, no. 1, 77 pages, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  14. F. Liu, V. Anh, and I. Turner, “Numerical solution of the space fractional Fokker-Planck equation,” vol. 166, no. 1, pp. 209–219. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. R. Gorenflo, F. Mainardi, E. Scalas, and M. Raberto, “Fractional calculus and continuous-time finance III. The diffusion limit,” Mathematical Finance, pp. 171–180, 2000. View at Google Scholar · View at MathSciNet
  16. M. ur Rehman and R. A. Khan, “Existence and uniqueness of solutions for multi-point boundary value problems for fractional differential equations,” Applied Mathematics Letters. An International Journal of Rapid Publication, vol. 23, no. 9, pp. 1038–1044, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. R. A. Khan and M. ur Rehman, “Existence of multiple positive solutions for a general system of fractional differential equations,” Communications on Applied Nonlinear Analysis, vol. 18, no. 1, pp. 25–35, 2011. View at Google Scholar · View at MathSciNet · View at Scopus
  18. M. u. Rehman, R. A. Khan, and N. A. Asif, “Three point boundary value problems for nonlinear fractional differential equations,” Acta Mathematica Scientia. Series B. English Edition, vol. 31, no. 4, pp. 1337–1346, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. K. Shah, H. Khalil, and R. A. Khan, “Investigation of positive solution to a coupled system of impulsive boundary value problems for nonlinear fractional order differential equations,” Chaos, Solitons and Fractals, vol. 77, pp. 240–246, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  20. K. Shah and R. A. Khan, “Existence and uniqueness of positive solutions to a coupled system of nonlinear fractional order differential equations with anti periodic boundary conditions,” Differential Equations and Applications, vol. 7, no. 2, pp. 245–262, 2015. View at Google Scholar · View at MathSciNet
  21. J. Sundnes, G. T. Lines, K. A. Mardal, and A. Tveito, “Multigrid block preconditioning for a coupled system of partial differential equations modeling the electrical activity in the heart,” Computer Methods in Biomechanics and Biomedical Engineering, vol. 5, no. 6, pp. 397–409, 2002. View at Publisher · View at Google Scholar · View at Scopus
  22. J. Sundnes, G. T. Lines, and A. Tveito, “An operator splitting method for solving the bidomain equations coupled to a volume conductor model for the torso,” Mathematical Biosciences, vol. 194, no. 2, pp. 233–248, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. W. Shen, Computer Simulation and Modeling of Physical and Biological Processes using Partial Differential Equations [Doctoral, thesis], University of Kentucky Doctoral Dissertations, 2007.
  24. A. A. Moghadam, I. Aksikas, S. Dubljevic, and J. F. Forbes, “LQ control of coupled hyperbolic PDEs and ODEs: Application to a CSTR-PFR system,” in Proceedings of the 9th International Symposium on Dynamics and Control of Process Systems (DYCOPS 2010), Leuven, Belgium, 2010.
  25. I. Aksikas, A. Fuxman, J. F. Forbes, and J. J. Winkin, “LQ control design of a class of hyperbolic {PDE} systems: application to fixed-bed reactor,” Automatica. A Journal of IFAC, the International Federation of Automatic Control, vol. 45, no. 6, pp. 1542–1548, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. Y. A. Rossikhin and M. V. Shitikova, “Application of fractional calculus for dynamic problems of solid mechanics: novel trends and recent results,” Applied Mechanics Reviews, vol. 63, no. 1, Article ID 010801, 2010. View at Publisher · View at Google Scholar · View at Scopus
  27. V. Parthiban and K. Balachandran, “Solutions of system of fractional partial differential equations,” Applications and Applied Mathematics, vol. 8, no. 1, pp. 289–304, 2013. View at Google Scholar · View at MathSciNet
  28. K. Fackeldey and R. Krause, “Multiscale coupling in function space-weak coupling between molecular dynamics and continuum mechanics,” International Journal for Numerical Methods in Engineering, vol. 79, no. 12, pp. 1517–1535, 2009. View at Publisher · View at Google Scholar · View at Scopus
  29. R. M. Wald, “Construction of solutions of gravitational, electromagnetic, or other perturbation equations from solutions of decoupled equations,” Physical Review Letters, vol. 41, no. 4, pp. 203–206, 1978. View at Publisher · View at Google Scholar · View at Scopus
  30. A. Yildiz and C. H. Tang, “Electromagnetic cavity resonances in accelerated systems,” Physical Review, vol. 146, no. 4, pp. 947–954, 1966. View at Publisher · View at Google Scholar · View at Scopus
  31. A. Arikoglu and I. Ozkol, “Solution of fractional differential equations by using differential transform method,” Chaos, Solitons & Fractals, vol. 34, no. 5, pp. 1473–1481, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  32. V. S. Erturk and S. Momani, “Solving systems of fractional differential equations using differential transform method,” Journal of Computational and Applied Mathematics, vol. 215, no. 1, pp. 142–151, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  33. K. Maleknejad, M. Shahrezaee, and H. Khatami, “Numerical solution of integral equations system of the second kind by block-pulse functions,” Applied Mathematics and Computation, vol. 166, no. 1, pp. 15–24, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  34. Y. Wang and Q. Fan, “The second kind Chebyshev wavelet method for solving fractional differential equations,” Applied Mathematics and Computation, vol. 218, no. 17, pp. 8592–8601, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  35. M. ur Rehman and R. Ali Khan, “The Legendre wavelet method for solving fractional differential equations,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 11, pp. 4163–4173, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  36. M. Razzaghi and S. Yousefi, “The Legendre wavelets operational matrix of integration,” International Journal of Systems Science. Principles and Applications of Systems and Integration, vol. 32, no. 4, pp. 495–502, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  37. M. Yi and Y. Chen, “Haar wavelet operational matrix method for solving fractional partial differential equations,” Computer Modeling in Engineering and Sciences, vol. 88, no. 3, pp. 229–244, 2012. View at Google Scholar · View at MathSciNet
  38. H. Khalil and R. A. Khan, “A new method based on Legendre polynomials for solutions of the fractional two-dimensional heat conduction equation,” Computers and Mathematics with Applications, vol. 67, no. 10, pp. 1938–1953, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  39. H. Khalil and R. Ali Khan, “The use of Jacobi polynomials in the numerical solution of coupled system of fractional differential equations,” International Journal of Computer Mathematics, vol. 92, no. 7, pp. 1452–1472, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  40. H. Khalil and R. A. Khan, “Numerical scheme for solution of coupled system of initial value fractional order Fredholm integro-differential equations with smooth solutions,” Journal of Mathematical Extension, vol. 9, no. 2, 19 pages, 2015. View at Google Scholar · View at MathSciNet
  41. R. A. Khan and H. Khalil, “A new method based on legendre polynomials for solution of system of fractional order partial differential equations,” International Journal of Computer Mathematics, vol. 91, no. 12, pp. 2554–2567, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  42. C. E. Lawrence, “Partial Differential Equations,” in ISBN 0-8218-0772-2, American Mathematical Society, 1998. View at Google Scholar
  43. K. Shah and R. A. Khan, “Upper and lower solutions to a coupled system of nonlinear fractional differential equations,” Progress in Fractional Differentiation and Applications, vol. 1, pp. 31–39, 2016. View at Google Scholar · View at MathSciNet
  44. H. Khalil, R. A. Khan, D. Baleanu, and S. H. Saker, “Approximate solution of linear and nonlinear fractional differential equations under m-point local and nonlocal boundary conditions,” Advances in Difference Equations, 28 pages, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  45. I. Podlubny, Fractional Differential Equations, Academic Press, San Diego, Calif, USA, 1999. View at MathSciNet
  46. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier Science, Amsterdam, The Netherlands, 2006. View at MathSciNet
  47. K. Shah, Multipoint boundary value problems for systems of fractional differential equations: existence theory and numerical simulations [Ph.D. thesis], University of Malakand, Pakistan, 2016.
  48. S. Nemati and Y. Ordokhani, “Legendre expansion methods for the numerical solution of nonlinear 2D Fredholm integral equations of the second kind,” Journal of Applied Mathematics & Informatics, vol. 31, no. 5-6, pp. 609–621, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  49. A. Saadatmandi and M. Dehghan, “A new operational matrix for solving fractional-order differential equations,” Computers and Mathematics with Applications, vol. 59, no. 3, pp. 1326–1336, 2010. View at Publisher · View at Google Scholar · View at MathSciNet